Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 650, NWS Jackson, MS

November 7, 2000Jefferson Davis County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 7, 2000, 9:59 PM CST for Jefferson Davis County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 7, 2000, 9:59 PM CST (03:59 UTC)
Expired
Nov 7, 2000, 10:30 PM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson Davis County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS54 KJAN 080359
SVRJAN
MSC065-080430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CST TUE NOV 7 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 1030 PM CST

* AT 959 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PRENTISS...OR ABOUT 17 MILES SOUTHWEST OF
  MAGEE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JEFFERSON DAVIS COUNTY 

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS

74

LAT...LON 3154 8990 3162 8976 3178 8976 3172 8997
          3162 8997

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:40 PM CST, 7 hours 19 minutes earlier.

Area forecast discussion, Nov 7, 2:40 PM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST TUE NOV 7 2000

MODELS ARE FAIRLY SIMILAR TODAY AND WILL USE A CONSENSUS AMONG THEM
FOR THE FORECAST.

EVERYONE WHO HAS BEEN BEGGING FOR RAIN THE PAST SEVERAL MONTHS
SHOULD BE HAPPY IN LESS THAN 48 HOURS. WEAK SURFACE FRONT WHICH
PASSED THROUGH MUCH OF THE CWFA LAST NIGHT WAS STALLED NEAR I-59 AT
NOON. FRONT WILL SURGE BACK NORTHWEST AS A WARM FRONT THIS EVENING
AND STALL NEAR THE NORTHWESTERN EDGE OF THE CWFA TONIGHT. AVN IS THE
OUTLIER HERE AS IT ONLY BRINGS THE FRONT BACK AS FAR AS THE NATCHEZ
TRACE. WILL LEAN TOWARD THE SUPERIOR LOW LEVEL RESOLUTION OF THE
OTHER MODELS FOR THE HANDLING OF THIS BOUNDARY. IF THE AVN TURNS OUT
TO BE RIGHT...TEMP FORECASTS IN THE DELTA REGION ARE VULNERABLE TO A
10-15 DEGREE BUST.

AFTER FRONT STALLS...DEVELOPING SURFACE LOW IN THE GULF RIDES
NORTHWARD ALONG IT...REACHING KLCH WEDNESDAY EVENING AND PASSING
THROUGH WESTERN AND NORTHERN MS WEDNESDAY NIGHT /PER AVN AND ETA -
DISCARDED NGM SOLUTION WHICH IS SEVERAL HOURS SLOWER/. ISENTROPIC
LIFT BEGINS IN EARNEST TONIGHT...WITH PRECIPITABLE WATER VALUES
ABOVE 1.5 INCHES BEING ADVECTED IN AND LIFTED OVER THE BOUNDARY
BEFORE MORNING. TONGUE OF GREATER THAN 2 INCH PWAT VALUES ENTERS THE
SOUTHWEST CWFA DURING THE DAY WEDNESDAY AND EVENTUALLY AFFECTS THE
ENTIRE AREA AT SOME TIME DURING THE EVENT. ISENTROPIC LIFT BEGINS TO
WEAKEN WEDNESDAY EVENING...JUST IN TIME FOR POWERFUL UPPER DYNAMICS
TO ENTER THE PICTURE WEDNESDAY NIGHT.

SHOWERS ALREADY BREAKING OUT OVER SOUTHEAST CWFA AS PER RADARS. THIS
ACTIVITY SHOULD SPREAD NORTHWESTWARD AS THE BOUNDARY RETREATS AND
ISENTROPIC LIFT INCREASES. MOISTURE POURING IN ON SOUTHWEST WINDS
ALOFT WILL CONTRIBUTE TO THE MIX TONIGHT AND WEDNESDAY...WITH
FRONTOGENETIC AND MOISTURE PARAMETERS POINTING TO THE DELTA AS THE
MOST LIKELY AREA FOR HEAVIEST RAIN. THUNDER POTENTIAL LOOKS SOMEWHAT
LIMITED DUE TO TOO MUCH MOISTURE ALOFT...BUT FRONTAL FORCING SHOULD
BE SUFFICIENT TO OVERCOME THIS LIMITING FACTOR. HOWEVER...AM GOING
TO REMOVE MENTION OF SEVERE FROM THE LA/AR ZONES FOR WEDNESDAY.
COMPARISONS WITH MONDAY FALSE ALARM SHOW LESS IMPRESSIVE SHEAR
PARAMETERS...LESS MODEL FORECAST CAPE...AND THE SAME LIMITING FACTOR
OF WIDESPREAD CLOUDS PREVENTING DAYTIME HEATING AND DESTABILIZATION.
WITH A SIMILAR BUT WEAKER SCENARIO THAN MONDAY...WHICH PRODUCED NO
SEVERE WEATHER IN OUR CWFA...CANNOT JUSTIFY HAVING IT IN THE ZONES
THIS TIME. SEVERE WEATHER THREAT MAY INCREASE FOR SOUTHEAST MS
WEDNESDAY NIGHT AS UPPER DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE
REGION OF JET STREAK COMES INTO PLAY...BUT WILL WAIT FOR ANOTHER
MODEL RUN OR TWO BEFORE JUMPING ON THIS.

MID LEVEL TROUGH AND VORT LOBE SWING THROUGH ON THURSDAY...ENDING
THE RAIN FROM WEST TO EAST DURING THE DAY. PATTERN THEN LOOKS DRY
THROUGH THE WEEKEND...DISCARDING THE OPERATIONAL MRF WHICH IS NOT
SUPPORTED BY ENSEMBLES OR THE NOGAPS. TEMPS WILL FALL TO SLIGHTLY
BELOW SEASONAL NORMS BEHIND THE TROUGH - LOWS IN THE 40S AND HIGHS
IN THE 60S.

24 HR QPF DISCUSSION: PRECIP BEGINNING TO BUILD NORTHWARD BEHIND
WARM FRONT. WITH PRECIP H20 AMOUNTS ON THE RISE ACROSS THE FA(1"
ISOPLETH PUSHING NORTH ACROSS FA TODAY INTO TONIGHT)...PRECIP H20
AMOUNTS LOOK TO BE 1.5" OR ABOVE OVER THE AREA. WITH ELEVATED TSRA
LIKELY NORTH OF THE WARM FRONT...AND TRAINING CELLS...AGREEING WITH
HPC/S NUMBERS WITH HIGHEST PRECIP TOTALS NORTHWESTERN SECTIONS OF FA
WITH 24 HR PRECIP TOTALS OF 0.5" SOUTHEAST TO 2"+ NORTHWEST.

PRELIM NUMBERS - SUBJECT TO CHANGE...
JAN 062/072/060/062 7+86
MEI 064/074/063/067 8+87

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
06/16

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:39 AM CSTSevere Thunderstorm WarningJANAdams36 min
Nov 8, 12:40 PM CSTSevere Thunderstorm WarningJANClaiborne35 min
Nov 8, 1:09 PM CSTSevere Thunderstorm WarningJANHinds36 min
Nov 8, 1:37 PM CSTSevere Thunderstorm WarningJANLamar23 min
Nov 8, 1:40 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 8, 1:43 PM CSTSevere Thunderstorm WarningJANSmith32 min
Nov 8, 2:06 PM CSTSevere Thunderstorm WarningJANJasper24 min
Nov 8, 2:22 PM CSTSevere Thunderstorm WarningJANNewton23 min
Nov 8, 2:44 PM CSTSevere Thunderstorm WarningJANNeshoba46 min
Nov 8, 3:04 PM CSTSevere Thunderstorm WarningJANLeake41 min
Nov 8, 3:07 PM CSTSevere Thunderstorm WarningJANWarren38 min
Nov 8, 3:24 PM CSTTornado WarningJANIssaquena, Warren36 min
Nov 8, 3:30 PM CSTSevere Thunderstorm WarningJANAttala30 min
Nov 8, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll44 min
Nov 8, 3:54 PM CSTSevere Thunderstorm WarningJANNeshoba36 min
Nov 8, 3:58 PM CSTTornado WarningJANYazoo47 min
Nov 8, 4:09 PM CSTTornado WarningJANAdams51 min
Nov 8, 4:12 PM CSTSevere Thunderstorm WarningJANWebster33 min
Nov 8, 4:18 PM CSTSevere Thunderstorm WarningJANGrenada42 min
Nov 8, 4:38 PM CSTTornado WarningJANYazoo37 min
Nov 8, 4:50 PM CSTTornado WarningJANHolmes40 min
Nov 8, 5:18 PM CSTTornado WarningJANClaiborne, Jefferson27 min
Nov 8, 5:27 PM CSTTornado WarningJANCarroll, Montgomery33 min
Nov 8, 5:35 PM CSTTornado WarningJANCopiah, Hinds25 min
Nov 8, 5:57 PM CSTTornado WarningJANHinds33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.